Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
193 Doctors are Online

Male taking clobetasol and clindamycin for skin irruptions. Developed sore nipples with oozes little. Related?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 11916 Questions
I am an elderly male taking clobetasol and clindamycin for skin irruptions for the past 2-3 weeks. I have developed sore nipples with one of them oozing a little. Is there a connection between the soreness and the drugs?
Posted Sun, 4 Aug 2013 in Medicines and Side Effects
Answered by Dr. Michelle Gibson James 1 hour later
Hi, thanks for using healthcare magic

Clindamycin can cause a possible rash as a side effect. It would most commonly cause what is known as a morbillliform rash. This means pink to red flat spots or small raised red bumps , the areas lose colour when the rash is compressed.

This rash would normally start on the trunk and spread to the limbs symmetrically.

It is not associated with a rash in the area of the nipples or oozing of the nipples.

Clobetasol is also not known to cause this reaction.

There is a condition called dermatitis of the nipples where a person can have itchiness and/or soreness of the nipples.It can be due to:(1) contact dermatitis where the nipple area has come into contact with a cloth material, cream, detergent, soap that is irritating it
(2)yeast infection
(3)eczema- some persons with a history of eczema can develop a rash in this area
(4) pagets disease- this is a rare type of breast cancer that can present with a rash around the nipple

You may want to consider visiting your doctor for an evaluation to determine the exact cause of this symptom.

I hope this helps, please feel free to ask any other questions
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor